Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 74, NWS Lake Charles, LA

June 8, 20134 counties in Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2013, 4:31 PM CDT for 4 counties in Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2013, 4:31 PM CDT (21:31 UTC)
Expired
Jun 8, 2013, 5:30 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:37 PM CDTTSTM WND GST 502 Ene Bevil Oaks, TXPUBLIC REPORTS AN ESTIMATED 50 MPH WIND GUST WHICH BLEW SMALL TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS54 KLCH 082131
SVRLCH
TXC199-241-245-361-082230-
/O.NEW.KLCH.SV.W.0074.130608T2131Z-130608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 PM CDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...SILSBEE...LUMBERTON...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
  NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES BEAUMONT...
  NORTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES VIDOR...

* UNTIL 530 PM CDT

* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PING PONG SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES WEST OF
  BEAUMONT...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAUMONT BY 440 PM CDT...
  ROSE CITY BY 500 PM CDT...
  LUMBERTON BY 515 PM CDT...
  LAKEVIEW AND VIDOR BY 520 PM CDT...
  PINE FOREST BY 525 PM CDT...
  WEISS BLUFF AND SILSBEE BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3035 9417 3017 9379 3000 9423 3012 9439
TIME...MOT...LOC 2131Z 221DEG 10KT 3013 9423

$$

RUA
2 follow-up statements
026 
WWUS54 KLCH 082151
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT SAT JUN 8 2013

TXC199-241-245-361-082230-
/O.CON.KLCH.SV.W.0074.000000T0000Z-130608T2230Z/
HARDIN TX-JASPER TX-JEFFERSON TX-ORANGE TX-
451 PM CDT SAT JUN 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN ORANGE...NORTH CENTRAL JEFFERSON...SOUTH CENTRAL JASPER
AND SOUTHEASTERN HARDIN COUNTIES...

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BEVIL OAKS..MOVING NORTHEAST AT 15 MPH. A REPORT FROM 
ROSE HILL ACRES IN HARDIN COUNTY OF WINDS IN EXCESS OF 50 MPH WITH 
TREE LIMBS BLOWN DOWN AT 437 PM CDT HAS BEEN RECEIVED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF ROSE CITY BY 500 PM CDT...
  LUMBERTON BY 515 PM CDT...
  LAKEVIEW BY 520 PM CDT...
  7 MILES NORTHWEST OF PINE FOREST BY 525 PM CDT...
  WEISS BLUFF BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3005 9421 3014 9432 3035 9417 3017 9379
TIME...MOT...LOC 2149Z 221DEG 10KT 3017 9419

$$

RUA
445 
WWUS54 KLCH 082210
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT SAT JUN 8 2013

TXC199-241-245-361-082219-
/O.CAN.KLCH.SV.W.0074.000000T0000Z-130608T2230Z/
HARDIN TX-JASPER TX-JEFFERSON TX-ORANGE TX-
510 PM CDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE...NORTH
CENTRAL JEFFERSON...SOUTH CENTRAL JASPER AND SOUTHEASTERN HARDIN
COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED AND IS NO LONGER EXPECTED TO BE SEVERE.

LAT...LON 3005 9421 3014 9432 3035 9417 3017 9379
TIME...MOT...LOC 2209Z 221DEG 10KT 3021 9415

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:27 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 8, 3:27 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT SAT JUN 8 2013

.DISCUSSION...
SFC ANALYSIS SHOWS OUR WARM FRONT CREEPING NWD ACROSS THE NRN 1/2
OF THE AREA ATTM...WHILE WATER VAPOR IMAGERY SHOWS A PAIR OF
SHORTWAVES IMPACTING THE REGIONAL WEATHER THIS AFTERNOON. 1ST ONE
IS CROSSING THE FORECAST AREA ATTM...WHICH IS HELPING SPARK THE
CURRENT HAIL-PRODUCING CONVECTION OVER PARTS OF SWRN LA...WHILE
THE 2ND ONE IS CROSSING CNTL TX WHICH IS FIRING OFF MORE
CONVECTION OVER SRN/SERN TX.

MAIN CONCERNS THIS PACKAGE CENTER AROUND POPS IN THE EARLY PERIODS
AND TEMPS IN THE LATER PERIODS. RAIN CHANCES REMAIN IN THE
FORECAST THROUGH AT LEAST MONDAY AS A SERIES OF DISTURBANCES
ALOFT CONTINUE TO PASS THE REGION...HELPING FIRE SCATTERED
CONVECTION THROUGH THE PERIOD. AGAIN BEST POPS GENERALLY REMAIN
ACROSS THE SERN ZONES WHERE LIFT/MOISTURE ARE PROGGED TO BE BEST.
THE PRECIP/CLOUD COVER SHOULD KEEP TEMPS SOMEWHAT AT BAY WITH MAX
READINGS GENERALLY PUSHING 90 AT BEST INTO MONDAY.

DRY WEATHER IS THEN EXPECTED THROUGH THE REMAINDER OF THE COMING
WEEK AS RIDGING ALOFT BUILDS OVER THE REGION. THIS IN TURN WILL
LEAD TO A WARMING TREND WITH AFTERNOON HIGHS WELL INTO THE 90S BY
FRIDAY.

&&

.MARINE...
NO FLAGS ANTICIPATED ON THE COASTAL WATERS ATTM WITH PREDOMINANTLY
LIGHT TO BORDERLINE MODERATE SRLY FLOW CONTINUING THANKS TO HIGH
PRESSURE RIDGING ACROSS THE NRN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  89  74  89  74 /  30  30  20  30  10
KBPT  75  90  75  89  75 /  30  20  20  20  10
KAEX  70  90  71  91  72 /  20  40  20  20  10
KLFT  73  88  73  89  74 /  30  40  30  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Jun 8, 5:27 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT SAT JUN 8 2013

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-091030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
527 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 8, 3:08 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             LEBLANC                 30.51N 92.95W
06/08/2013  E0.50 INCH       ALLEN              LA   PUBLIC

            PUBLIC REPORTS DIME SIZE HAIL IN LEBLANC.

&&

DJONES
Local storm report, Jun 8, 3:14 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
314 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             DE RIDDER               30.85N 93.29W
06/08/2013  E0.50 INCH       BEAUREGARD         LA   PUBLIC

            PUBLIC REPORTS MARBLE SIZE HAIL IN DERIDDER

&&

DJONES
Special weather statement, Jun 8, 3:41 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT SAT JUN 8 2013

LAZ033-082130-
ST. LANDRY LA-
341 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 430 PM
CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SUNSET...MOVING NORTH AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LEONVILLE BY 400 PM...
  OPELOUSAS BY 415 PM...
  PORT BARRE AND WASHINGTON BY 430 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3037 9201 3037 9202 3037 9204 3038 9205
      3037 9206 3039 9216 3064 9213 3058 9188

24
Local storm report, Jun 8, 3:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             EGAN                    30.24N 92.51W
06/08/2013  E1.75 INCH       ACADIA             LA   LAW ENFORCEMENT

            IOTA SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL NEAR EGAN

&&

DJONES
Local storm report, Jun 8, 4:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             OBERLIN                 30.62N 92.76W
06/08/2013  E1.00 INCH       ALLEN              LA   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL IN OBERLIN

&&

DJONES
Local storm report, Jun 8, 4:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             LEONVILLE               30.46N 91.98W
06/08/2013  E1.50 INCH       ST. LANDRY         LA   PUBLIC

            PUBLIC REPORTS PING PONG BALL SIZE HAIL IN LEONVILLE

&&

DJONES

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.